MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN046313
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Headache (1880)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that the epidural set syringe not generally vacuum to identify epidural space.Plungers loose and falling off.The device was removed entirely and replaced with a different brand (b braun) successfully.There was no serious injury, complications, or delay caused to the patient.Only exacerbation of headache due to multiple attempts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Visual inspection could not be performed as no sample was returned for analysis.The customer did provide a photograph that appears to show a sealed epidural catheter kit.A dimensional or functional inspection could not be performed as no sample was returned for analysis.Additional testing could not be performed as no sample was returned for analysis.A device history record review was performed on the lor syringe with no relevant findings.A design history review was performed for part #kz-05501-002 as a part of this complaint investigation.There have been no material changes for this part during the last two years that could have led to this complaint.A corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and without the actual sample.Complaint verification testing could not be performed as no sample was provided for analysis.A device history record review was performed on the lor syringe with no evidence to suggest a manufacturing related cause.Therefore, the potential cause of this complaint could not be determined based upon the information provided and without the sample.No further action is required at this time.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one opened kit.The 10ml plastic lor syringe was removed and visually examined with and without magnification.Visual examination of the syringe revealed the syringe appears used as the markings on the barrel appear to be faded.No other defects or anomalies were observed.The customer did provide photos that appears to show a sealed epidural catheter kit.Functional testing was performed on the returned syringe using the lab leak tester.Water was aspirated into the syringe to the 10ml mark and the syringe was inverted to remove any air from the barrel.The tip of the syringe was then connected to the lab leak tester via tubing and pressure was applied.The syringe was tested at 10psi for 10 seconds.No leaks were detected.The plunger was rotated 45 degrees and the syringe was once again tested at 10psi for 10 seconds and no leaks were detected.This was performed by rotating the plunger 45 degrees until the plunger had rotated a full 360 degrees with no leaks detected.Water was removed from the syringe to the 2ml mark and the syringe was inverted to remove any air from the barrel.The tip of the syringe was then connected to the lab leak tester via tubing and pressure was applied.The syringe was tested at 10psi for 10 seconds with the plunger being rotated 45 degrees until it had rotated 360 degrees with no leaks being detected.The returned lor syringe was compared to a lab inventory syringe by sliding the plunger into the barrel of the syringe.The resistance of the returned lor syringe was comparable to the lab inventory syringe.The luer end of the returned syringe was capped.With the tip sealed, the lor syringe was tested for leaks by pushing the plunger into the barrel.This was performed at 8ml, 5ml, and 2ml by pushing the plunger and rotating 45 degrees until the plunger had rotated a full 360 degrees.No leaks or slippage of the plunger occurred.An attempt to remove the plunger from the barrel was performed.The plunger seal snapped back when attempting to remove from the barrel.This was also performed with a lab inventory syringe with the same results.This indicates the plunger seal was creating a vacuum with no issues.A device history record review was performed on the lor syringe with no relevant findings.The reported complaint of the lor syringe leaking could not be confirmed based on the sample received.The returned lor syringe passed functional testing, including a leak test.Also, the returned lor syringe when compared to a lab inventory syringe had comparable resistance when sliding the plunger into the barrel of the syringe.A device history record review was performed on the lor syringe with no evidence to suggest a manufacturing related issue.There were no functional issues found with the returned sample.No further action is required at this time.
 
Event or Problem Description

Brand Name
ARROW EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key15958120
Report Number3006425876-2022-01130
Device Sequence Number14687053
Product Code BSO
UDI-Device Identifier00801902062512
UDI-Public00801902062512
Combination Product (Y/N)N
Initial Reporter CountryZI
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberIPN046313
Device Catalogue NumberJC-05400-DCS
Device Lot Number71F21H1401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer01/13/2023
04/24/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/18/2023
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED; NONE REPORTED
Patient Age36 YR
Patient SexUnknown